MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 L; KNEE CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 L; KNEE CEMENTED FEMORAL COMPONENT
Model Number 02.12.0004L
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 23 march 2023: lot 180945: (b)(4) items manufactured and released on 03-may-2018.Expiration date: 2023-04-22.No anomalies found related to the problem.To date, all the items of the same lot have been sold without any similar reported event in the period of review.Additional implant involved: batch review performed on 23 march 2023 on gmk-sphere 02.12.T3i4l tibial tray fixed cemented size t3-i4 (k121416) l lot.180376.Lot 180376: (b)(4) items manufactured and released on 25-apr-2018.Expiration date: 2023-04-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.
 
Event or Problem Description
Revision surgery at about 4 years and 8 months post primary due to the cemented femur and tibia devices loosening.All devices were swapped successfully.Granulomas were present in the joint.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director: 5 years after primary cemented tka the components mobilize and require revision surgery.The report does not mention a traumatic event, although the massive mobilization of the tibial component and the contemporary mobilization of the femur lead to suspect that some triggering episode may have happened.However, this case should be categorized as aseptic loosening and we see no reason to suspect a defective or malfunctioning device as the main responsible.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 L
Common Device Name
KNEE CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16743198
Report Number3005180920-2023-00257
Device Sequence Number5435036
Product Code JWH
UDI-Device Identifier07630030825835
UDI-Public07630030825835
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/22/2023
Device Model Number02.12.0004L
Device Catalogue Number02.12.0004L
Device Lot Number180945
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer03/17/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale